Alert archive / Kentucky / River Flood Advisories in 2021
River Flood Advisory 7, NWS Louisville, KY
NWS Louisville, KY issued this river flood advisory at Jan 26, 2021, 11:55 AM EST for Hardin County, Nelson County, Kentucky. It was in force for 9 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 26, 2021, 11:55 AM EST (16:55 UTC)
- Expired
- Jan 26, 2021, 9:01 PM EST
- In force
- 9 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
Counties Hardin County, KY, Nelson County, KY
The radar
The Louisville radar (KLVX), 36 km from the middle of the area, began a volume at 17:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Rolling Fork River near Boston (BSNK2).
- Action stage
- 33 ft
- Minor stage
- 35 ft
- Moderate stage
- 42 ft
- Major stage
- 45 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03301500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
341
WGUS83 KLMK 261655
FLSLMK
Flood Advisory
National Weather Service Louisville KY
1155 AM EST Tue Jan 26 2021
...The National Weather Service in Louisville has issued a Flood
Advisory for the following rivers in Kentucky...
Rolling Fork River near Boston affecting Hardin and Nelson
Counties.
.Heavy rain from Monday has caused the river to rise.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Advisory means minor flooding is possible and rivers are
forecast to exceed bankfull. If you are in the advisory area remain
alert to possible flooding, or the possibility of the advisory being
upgraded to a warning.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Stay tuned to NOAA Weather Radio and your local media for the latest
information.
Additional information is available at www.weather.gov/lmk.
The next statement will be issued Wednesday.
&&
KYC093-179-271000-
/O.NEW.KLMK.FL.Y.0007.210126T1655Z-210129T0600Z/
/BSNK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1155 AM EST Tue Jan 26 2021
The National Weather Service in Louisville has issued a
* Flood Advisory for
the Rolling Fork River near Boston.
* From this morning to late Thursday night.
* At 11:30 AM EST Tuesday the stage was 32.5 feet.
* Action stage is 33.0 feet.
* Flood stage is 35.0 feet.
* Forecast...The river is expected to rise to a crest of 34.5 feet
early tomorrow afternoon.
* Impact...At 35.0 feet, Agricultural bottomland is covered.
&&
LAT...LON 3754 8565 3776 8575 3790 8589 3794 8576
3781 8561 3758 8552
$$
CJP1 follow-up statement
322
WGUS83 KLMK 270201
FLSLMK
Flood Advisory
National Weather Service Louisville KY
901 PM EST Tue Jan 26 2021
...The Flood Advisory is cancelled for the following rivers in
Kentucky...
Rolling Fork River near Boston affecting Hardin and Nelson
Counties.
.The Flood Advisory has been upgraded to a Flood Warning.
KYC093-179-270315-
/O.CAN.KLMK.FL.Y.0007.000000T0000Z-210127T0201Z/
/BSNK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
901 PM EST Tue Jan 26 2021
...The Flood Advisory for the Rolling Fork River near Boston has
been cancelled...
The Flood Advisory is cancelled for
the Rolling Fork River near Boston.
* At 8:30 PM EST Tuesday the stage was 34.8 feet.
* Flood stage is 35.0 feet.
* Forecast...The river is expected to rise above flood stage late
this evening to a crest of 35.6 feet tomorrow morning. It will
then fall below flood stage late tomorrow evening.
&&
LAT...LON 3754 8565 3776 8575 3790 8589 3794 8576
3781 8561 3758 8552
$$
JMLWhat forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this river flood advisory went out at Jan 26, 7:02 AM EST, 4 hours 53 minutes earlier.
Area forecast discussion, Jan 26, 7:02 AM EST, 4 hours 53 minutes before
Area Forecast Discussion National Weather Service Louisville KY 702 AM EST Tue Jan 26 2021 ...Updated Aviation Discussion... .Forecast Update... Issued at 619 AM EST Tue Jan 26 2021 Winds are really picking up this morning, ending the dense fog threat. Sfc ridge axis is nosing in from the west, resulting in a fairly tight pressure gradient at the moment over central KY. Winds are responding with gusts of 25-35 mph. Gusts of 30+ mph will be short-lived, but it does look breezy through much of the day. Gusts of 20-30 mph are likely this afternoon. Issued at 510 AM EST Tue Jan 26 2021 Dense fog has now developed over the Bluegrass region, including Frankfort and Lexington, so have expanded the Dense Fog Advisory. Dense fog will likely be an issue for the next two hours or so before visibility improves. Webcams show some pretty dense fog in Lexington, but breezy WSW winds will keep the threat relatively brief this morning. Should be able to let the advisory go by 7 AM. Issued at 430 AM EST Tue Jan 26 2021 An area of dense fog continues to advect NE across the northern half of the forecast area. Have a Dense Fog Advisory out until 7 am for the area most likely to experience 2+ hours of dense fog this morning. Visibility has dropped into the 1/4 to 1/2 mile range in numerous locations, and webcams in southern Indiana, Louisville, and Elizabethtown all confirmed dense fog is occurring. Did not go all the way east across the Bluegrass region, but brief dense fog will be possible there as well. Will continue to monitor for any potential expansion. A low level ridge axis is pushing east over southern IL and western KY, and breezy WSW winds are starting to kick up over SW Indiana. Huntingburg IN just had visibility jump to 4SM, so think we'll be able to cancel some counties west of I-65 prior to 7 AM. && .Short Term...(Today and tonight) Issued at 315 AM EST Tue Jan 26 2021 1004 mb sfc low pressure is centered right over central Kentucky early this morning. Low stratus blankets the region, with the exception of southern KY where low clouds are more SCT thanks to dry air advecting in from the west. The clearing trend looks to continue past 12z roughly south of a Morgantown to Richmond line, so some sunshine is expected in south-central KY to start the day. Still have quite an impressive temp gradient in place, with readings in the mid 30s north of I-64, low 40s near I-64, and 50s across the southern half of KY. Far southern KY is still hovering near 60 degrees. A broad area of scattered very light rain and drizzle persist near and just west of the sfc low, so will need to continue low PoPs through 10-11z. By 11z, light precip should be east of the Bluegrass region. Other than some lingering rain and drizzle, the main concern this morning is fog potential. A relatively compact area of dense fog is expected to advect ENE over southern Indiana and north- central Kentucky in the wake of the sfc low this morning. A Special Weather Statement highlights the area of interest, but a near-term Dense Fog Advisory (perhaps a bit smaller in area) may be needed through 11-12z. WSW low level flow continues to increase through the mid to late morning hours, so the dense fog will only last 1-3 hours at any one location. Low pressure continues northeast over the eastern Great Lakes today. Very brief shortwave ridging builds in tonight. Temperatures this afternoon will exhibit a similar gradient with mid 40s in southern Indiana and upper 50s/near 60 in southern KY. Low level thicknesses continue to fall today and tonight behind the sfc low/cold front, however, so temperatures will tumble into the upper 20s to mid 30s by daybreak Wednesday. .Long Term...(Wednesday through Monday) Issued at 325 AM EST Tue Jan 26 2021 ...Light Accumulating Snow Could Produce Minor Impacts Wednesday Afternoon/Evening... Upper level trough will work out Missouri and cross the Ohio Valley Wednesday afternoon/evening. Best chance for receiving precipitation is later in the day with most of the precipitation ending late early Thursday morning. Initially the precipitation could fall as a mix of rain and snow along and north of the parkway with mostly rain south towards the TN border. As colder air works in behind the trough we will see a transition to all snow later afternoon/evening from north to south. Minor accumulation of near an inch is still possible north and along the I-64 corridor across northern KY and southern IN with most locations receiving a half an inch or less. Temperatures in the afternoon will range from the low to mid 30s and will continue to drop into the low 20s by Thursday morning as cold air filters in across the region. Minor impacts of isolated slick spots Wednesday evening as temperatures drop after sunset as well as additional slick spots on untreated roads and elevated surfaces Thursday morning. Most of the precipitation should be out of our area before day break Thursday. Expanding Canadian high pressure at the surface north of the Great Lakes along with large amplitude ridging will provide a stretch of dry weather for the end of the week. Thursday will be our coldest day with highs reaching the low/mid 30s in southern IN and along the Ohio River and mid/upper 30s south of the parkways. Both mornings will be cold as lows will be near 20 to upper teens. Friday will be warmer as return flow allows for more WAA with southerly winds to push temperatures back into the low/mid 40s. The next system to bring precipitation to the region will develop across the Central Plains on Saturday and push into the Ohio Valley Saturday into Sunday. Models tend to agree that the surface low tracks just to our north and looks to be an all-rain event. There are still some discrepancies in the models that need to be fine tuned and will be as we get closer and more consensus. && .Aviation...(12Z TAF Issuance) Issued at 700 AM EST Tue Jan 26 2021 BWG and the rest of southern KY have seen the stratus scour out this morning, but the clouds linger over the northern three TAF sites. SDF is already up to MVFR though, and also seeing some slight improvement at HNB and LEX as the dry slot pushes northward a bit. Some additional improvement is expected into the afternoon, though BKN ceilings should linger across the north. Sfc low pressure will continue northeast across Ohio this morning, and winds will remain breezy out of the southwest today. Gusts to 20-25 kts are likely. Cannot rule out a few sprinkles at HNB and SDF after 16z this afternoon, but most of the day looks dry. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Update...EBW Short Term...EBW Long Term...BTN Aviation...EBW
Hazardous weather outlook, Jan 26, 6:23 AM EST, 5 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 623 AM EST Tue Jan 26 2021 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-271130- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 623 AM EST Tue Jan 26 2021 /523 AM CST Tue Jan 26 2021/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Minor snow accumulations are possible Wednesday afternoon into Wednesday night, mainly across southern Indiana and north central Kentucky. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. EBW/BTN
In the hours before
Local storm report, Jan 26, 7:21 AM EST, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
721 AM EST TUE JAN 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM FLOOD 3 W HIGHGROVE 37.97N 85.54W
01/25/2021 BULLITT KY DEPT OF HIGHWAYS
TEMPORARY ROAD CLOSURE OF KY 480 DUE TO FLOODING. NEAR
THE INTERSECTION OF CEDAR GROVE RD AND WOODSDALE RD ALONG
COX CREEK.
&&
EBWLocal storm report, Jan 26, 11:16 AM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LOUISVILLE KY
1116 AM EST TUE JAN 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND DMG 3 NW FLIPPIN 36.76N 86.04W
01/25/2021 MONROE KY PUBLIC
TREE DOWN NEAR BROWNS FORD BOAT RAMP. CORRECTED LAT/LON.
&&
RASThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 7:10 PM EST | Areal Flood Advisory | LMK | Edmonson, Hart | 5 hr |
| Jan 25, 7:46 PM EST | River Flood Advisory | LMK | Bourbon | 112 min |
| Jan 25, 8:09 PM EST | Areal Flood Advisory | LMK | Casey, Green, Taylor | 4 hr |
| Jan 25, 8:11 PM EST | Special Weather Statement | LMK | Allen | 19 min |
| Jan 25, 8:17 PM EST | Severe Thunderstorm Warning | LMK | Allen, Barren, Monroe | 30 min |
| Jan 25, 8:39 PM EST | Areal Flood Advisory | LMK | Adair, Barren, Casey, Cumberland, Green, Metcalfe and 1 more | 4 hr |
| Jan 25, 8:39 PM EST | River Flood Warning | LMK | Butler, Warren | 4 days |
| Jan 25, 8:47 PM EST | Special Weather Statement | LMK | Metcalfe | 28 min |
| Jan 25, 8:50 PM EST | Areal Flood Advisory | LMK | Garrard, Lincoln, Madison | 4 hr |
| Jan 25, 9:17 PM EST | Special Weather Statement | LMK | Marion | 28 min |
| Jan 25, 9:35 PM EST | Special Weather Statement | LMK | Clinton | 40 min |
| Jan 25, 9:38 PM EST | River Flood Warning | LMK | Bourbon | 25 hr |
| Jan 25, 9:41 PM EST | Special Weather Statement | LMK | Mercer | 34 min |
| Jan 25, 9:56 PM EST | River Flood Warning | LMK | Ohio | 44 hr |
| Jan 25, 10:03 PM EST | River Flood Advisory | LMK | Hart | 15 hr |
| Jan 25, 10:12 PM EST | River Flood Advisory | LMK | Warren | 18 hr |
| Jan 25, 10:21 PM EST | River Flood Advisory | LMK | Franklin | 25 hr |
| Jan 25, 10:38 PM EST | River Flood Warning | LMK | Butler, Muhlenberg, Ohio | 4 days |
| Jan 26, 3:41 AM EST | Dense Fog Advisory | LMK | Anderson, Bourbon, Breckinridge, Bullitt, Fayette, Franklin and 20 more | 3 hr |
| Jan 26, 1:05 PM EST | River Flood Warning | LMK | Hart | 31 hr |
| Jan 26, 2:59 PM EST | Winter Weather Advisory | LMK | Adair, Allen, Anderson, Barren, Bourbon, Boyle and 43 more | 33 hr |
Nearby
River Flood Advisories in Kentucky, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.